MAUDE Adverse Event Report: AIZU OLYMPUS CO., LTD. EVIS EXERA II GASTROINTESTINAL VIDEOSCOPE

AIZU OLYMPUS CO., LTD. EVIS EXERA II GASTROINTESTINAL VIDEOSCOPE
Model Number GIF-N180
Medical Device Problem Code Microbial Contamination of Device (2303)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/07/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was returned to olympus.Prior to the device being evaluated, it was sent to an independent laboratory for culture testing.The device tested positive for < 1 colony forming units (cfus) of unspecified revivable microorganisms which, is conforming to standard.The customer has not provided the cleaning sterilization and disinfection (cds) processes performed at the user facility however, this information has been requested.During the device evaluation it was uncovered that the glue of the bending section cover had discoloration and was separated.The investigation is ongoing.A supplemental report will be submitted upon completion of the investigation.
 
Event or Problem Description
The customer reported to olympus, the evis exera ii gastrointestinal videoscope tested positive for unexpected contamination.The scope was sampled once.During the sampling, the scope tested positive for > 80 colony forming units (cfus) of escherichia coli.The issue was found at reprocessing during a routine culture of the scope.All channels were tested.The user did not report any contamination or any other serious deterioration in state of health of any person, to which the scope could have been a contributory cause.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation and device evaluation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, a root cause could not be determined.Growth of microorganisms were found through culture testing by the user after reprocessing, however, when olympus culture tested after reprocessing in accordance with the instructions for use (ifu) before repair, the results conformed to the regulation's recommendation.The following is included in the device ifu: "an insufficiently reprocessed endoscope and/or accessory may pose an infection control risk to the patients and/or operators who touch them." olympus will continue to monitor field performance for this device.
 
Additional Manufacturer Narrative
The customer provided the cleaning sterilization and disinfection (cds) processes performed at the user facility.The customer did confirm that there were no deviations or deficiencies concerning reprocessing of the scope.Additionally, the customer confirmed that there were no suspected patient infections due to the facility findings.The customer confirmed that the facility does not delay the start of precleaning on the equipment after use.The customer did not provide the specific steps taken during the pre-cleaning and manual cleaning process.For automated endoscope reprocessor (aer) treatment, a s3 et wd440 machine is used with anios et detergent and soluscope p/ endo high (disinfectant).The scope is dried using towel/paper, then blown dried using filtered compressed air.The scope is stored in a plasma typhoon storage.The customer confirmed that all channels were connected with tubes when the endoscope was setting into the aer.The customer confirmed that the concentration and expiration date of the disinfectant was controlled.The customer confirmed that the water quality of the rinse water was controlled and filtered.The customer confirmed that the water filter was replaced periodically in accordance with the instructions for use (ifu).The investigation is ongoing.A final report will be submitted upon completion of the investigation.

Brand Name
EVIS EXERA II GASTROINTESTINAL VIDEOSCOPE
Common Device Name
GASTROINTESTINAL VIDEOSCOPE
Manufacturer (Section D)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima 965-8 520
JA  965-8520
Manufacturer (Section G)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key17907404
Report Number9610595-2023-14898
Device Sequence Number8225107
Product Code FDS
UDI-Device Identifier04953170307508
UDI-Public04953170307508
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K100584
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/31/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberGIF-N180
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/19/2023
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/14/2023
Supplement Date Received by Manufacturer10/23/2023
12/25/2023
Initial Report FDA Received Date10/10/2023
Supplement Report FDA Received Date10/27/2023
12/31/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/08/2013
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown